Alert archive / Nevada / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Sep 4, 2013, 1:33 PM PDT for Elko County, Nevada. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2013, 1:33 PM PDT (20:33 UTC)
- Expired
- Sep 4, 2013, 2:00 PM PDT
- In force
- 27 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Elko radar (KLRX), 158 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939 WUUS55 KLKN 042033 SVRLKN NVC007-042100- /O.NEW.KLKN.SV.W.0039.130904T2033Z-130904T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 133 PM PDT WED SEP 4 2013 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA... THIS INCLUDES THE CITY OF WELLS... * UNTIL 200 PM PDT * AT 130 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF WELLS...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WELLS... INTERSTATE 80 NEAR WELLS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4134 11506 4125 11480 4099 11500 4107 11521 TIME...MOT...LOC 2032Z 214DEG 13KT 4111 11505 $$ TURNER
3 follow-up statements
922 WWUS55 KLKN 042047 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 147 PM PDT WED SEP 4 2013 NVC007-042100- /O.CON.KLKN.SV.W.0039.000000T0000Z-130904T2100Z/ ELKO NV- 147 PM PDT WED SEP 4 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM PDT FOR CENTRAL ELKO COUNTY... AT 144 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WELLS...MOVING NORTHEAST AT 15 MPH. THIS WARNING INCLUDES WELLS...INTERSTATE 80 NEAR WELLS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4134 11506 4125 11480 4099 11500 4107 11521 TIME...MOT...LOC 2047Z 214DEG 13KT 4115 11501 $$ TURNER
753 WWUS55 KLKN 042100 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT WED SEP 4 2013 NVC007-042108- /O.EXP.KLKN.SV.W.0039.000000T0000Z-130904T2100Z/ ELKO NV- 200 PM PDT WED SEP 4 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELKO COUNTY WILL EXPIRE AT 200 PM PDT... A STRONG THUNDERSTORM CONTINUES TO MOVE SLOWLY NORTHEAST...JUST TO THE NORTHWEST OF WELLS. THIS STORM HAS WEAKENED...BUT WILL STILL PRODUCE LOCALLY VERY HEAVY RAIN AND SMALL HAIL. A FLOOD ADVISORY CONTINUES FOR WELL UNTIL 4:30 PM. && LAT...LON 4134 11506 4125 11480 4099 11500 4107 11521 TIME...MOT...LOC 2058Z 214DEG 13KT 4118 11498 $$ TURNER
852 WWUS55 KLKN 042100 CCA SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT WED SEP 4 2013 NVC007-042108- /O.EXP.KLKN.SV.W.0039.000000T0000Z-130904T2100Z/ ELKO NV- 200 PM PDT WED SEP 4 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELKO COUNTY WILL EXPIRE AT 200 PM PDT... A STRONG THUNDERSTORM CONTINUES TO MOVE SLOWLY NORTHEAST...JUST TO THE NORTHWEST OF WELLS. THIS STORM HAS WEAKENED...BUT WILL STILL PRODUCE LOCALLY VERY HEAVY RAIN AND SMALL HAIL. A FLOOD ADVISORY CONTINUES FOR WELLS UNTIL 4:30 PM. && LAT...LON 4134 11506 4125 11480 4099 11500 4107 11521 TIME...MOT...LOC 2058Z 214DEG 13KT 4118 11498 $$ TURNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 10:46 AM PDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 4, 10:46 AM PDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1046 AM PDT WED SEP 4 2013 .SYNOPSIS...YET ANOTHER ROUND OF THUNDERSTORMS ON TAP ACROSS NEVADA TODAY AND TONIGHT. MANY STORMS WILL AGAIN PRODUCE VERY HEAVY RAINFALL...AND A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH EARLY THURSDAY MORNING. DRIER AIR AND STRONGER WINDS WILL PUSH INTO NORTHWESTERN NEVADA ON THURSDAY. THUNDERSTORM CHANCES WILL SLOWLY DECREASE ACROSS EASTERN NEVADA THROUGH SATURDAY. && .FIRE WEATHER UPDATE...ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ZONE 467 IN NORTHWEST NEVADA...WHICH WILL BE IN EFFECT ON THURSDAY BETWEEN 1 PM AND 9 PM PDT. NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... /ISSUED AT 810 AM / SYNOPSIS...YET ANOTHER ROUND OF THUNDERSTORMS ON TAP ACROSS NEVADA TODAY AND TONIGHT. MANY STORMS WILL AGAIN PRODUCE VERY HEAVY RAINFALL...AND A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH EARLY THURSDAY MORNING. THUNDERSTORM CHANCES WILL SLOWLY DECREASE ACROSS EASTERN NEVADA THROUGH SATURDAY. UPDATE...SENT OUT AN UPDATED FORECAST TO INCREASE THUNDERSTORM COVERAGE THIS AFTERNOON AND THIS EVENING, TO THE LIKELY/NUMEROUS CATEGORY IN MANY CASES. 12Z NAM AND THE 3-KM HRRR ARE FORECASTING ANOTHER BUSY AFTERNOON AND EVENING, WITH STORMS REDEVELOPING AGAIN AROUND NOON. THIS MORNING'S ELKO SOUNDING IS STILL VERY MOIST WITH PRECIPITABLE WATER NEAR 1 INCH, WITH A CONVECTIVE TEMPERATURE OF ONLY 80 DEGREES. STORM MOTION AGAIN TODAY WILL BE TO THE NORTHEAST AT 10-20 MPH, BUT SO FAR THAT HAS DONE LITTLE TO HINDER THE FLASH FLOODING THREAT THE PAST FEW DAYS. CONVECTION WILL CONTINUE PAST 5 PM, WITH SOME STORMS LASTING ALL NIGHT AGAIN, SO EXTENDED THE FLASH FLOOD WATCH THROUGH 5 AM THURSDAY MORNING. SHEAR DOES INCREASE SOME ACROSS MAINLY NORTHERN NEVADA, IN ASSOCIATION WITH CLOSED LOW WEST OF OREGON, SO ALSO EXPECTING A FEW SEVERE STORMS THIS AFTERNOON, ESPECIALLY NEAR THE OREGON/IDAHO BORDERS. TURNER PREV DISCUSSION... /ISSUED AT 316 AM / SYNOPSIS...AS A LOW PRESSURE SYSTEM SLOWLY APPROACHES FROM OFF THE PACIFIC COAST...ENOUGH MOISTURE WILL BE AVAILABLE TO TRIGGER THUNDERSTORMS ALL ACROSS THE SILVER STATE AGAIN TODAY. UNSETTLED WEATHER WILL CONTINUE ACROSS EASTERN NEVADA THROUGH SATURDAY. SHORT TERM...TODAY THROUGH THURSDAY. A COUPLE VERY STRONG THUNDERSTORM CELLS LINGERED PAST MIDNIGHT...IN WHITE PINE COUNTY AND NORTHERN ELKO COUNTY. STILL A LIGHTNING STRIKE OR TWO OCCURRING AT 3 AM PDT...EVEN IN HUMBOLDT COUNTY AS A COUPLE UNDETECTABLE SHORTWAVES CUT THROUGH THE WEST. THE GFS MODEL SHOWS THE TAIL END OF A COUPLE 250 MB JET STREAKS MERGING OVER CENTRAL NEVADA BY 12Z THIS MORNING AND INSTABILITY SHOULD THEREAFTER SHUT DOWN UNTIL HEATING INSTIGATES MORE CONVECTION LATER THIS MORNING. THE MODELS ARE IN VERY GOOD AGREEMENT WITH THE SYNOPTIC PATTERN. A PACIFIC LOW PRESSURE SYSTEM WILL SLOWLY MOVE ONSHORE OVER OREGON BY THURSDAY. HIGH PRESSURE WILL HOLD POSITION OVER COLORADO AND KANSAS HOWEVER THE INCOMING UPPER LOW WILL EFFECTIVELY SHUNT THE MOIST FLOW ORIGINATING NEAR THE BAJA REGION. THERE IS SOME MODEL DISCREPANCY ON PRECIPITABLE WATER AMOUNTS TODAY HOWEVER THERE SHOULD BE PLENTY RESIDUAL MOISTURE AVAILABLE TO ALLOW DEVELOPMENT OF SOME MORE HEAVY RAIN PRODUCING THUNDERSTORMS. THE FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH THIS AFTERNOON FOR PARTS OF NORTHERN AND CENTRAL NEVADA. THE DRY UPPER LOW WILL SHOVE THE MOIST FLOW EAST BY THURSDAY. THE PRESSURE GRADIENT WILL TIGHTEN AND BREEZY WINDS ARE EXPECTED FOR THURSDAY AFTERNOON. LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. THE FORECAST PERIOD COMMENCES WITH A CLOSED UPPER LOW AND A POSITIVE TILT TROF MOVING INTO THE WEST...DISPLACING THE RIDGE INTO THE CENTRAL PLAINS. THE NCEP AND NON-NCEP MODELS ARE IN DESCENT AGREEMENT THROUGH THE PERIOD. AS TIME ELAPSES...THE UPPER TROF WILL NUDGE THE RIDGE EASTWARD...AND THIS PROGRESSION WILL EFFECTIVELY CUT OF THE MONSOONAL FLOW...USHERING...A DRY AIRMASS INTO THE SILVER STATE. ALTHOUGH...WITH PWS HOVERING AROUND .75 OF AN INCH ALONG THE UTAH/NV BORDER...KEPT SLIGHT CHANCE POPS OVER ELKO AND WHITE PINE COUNTIES. BY THE WEEKEND...THE MODELS START TO BECOME SLIGHTLY OUT OF PHASE...BUT GENERALLY DEPICT WIDESPREAD NORTHWEST DRY FLOW OVER THE CWA ON SUNDAY...MONDAY...AND TUESDAY. SENSIBLE WEATHER-WISE EXPECT SLIGHTLY COOLER TEMPERATURES AND MOSTLY CLEAR SKIES. AVIATION...VFR CONDITIONS ARE EXPECTED AT KWMC KEKO...KELY AND KTPH. HOWEVER...MONSOON MOISTURE WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS AGAIN TODAY...WILL KEEP VC TS IN TAFS. IF THE STORMS MOVE NEAR THE TERMINAL EXPECT...FLOODING RAINS...GUSTY WINDS...TURBULENCE AND SMALL HAIL. THE TURBULENCE GUIDANCE FROM THE AVIATION WEATHER CENTER SUGGESTS THAT ANY NON-CONVECTIVE TURBULENCE OVER THE REGION WOULD BE LIGHT. OFTEN MONSOON AIR MASSES ARE SLOW TO CLEAR OUT...EXPECTING TS OVER EASTERN NV ON THURSDAY...POTENTIALLY IMPACTING KEKO AND KELY. FIRE WEATHER...SHOWERS AND THUNDERSTORMS WITH WETTING RAINS WILL DEVELOP AGAIN TODAY AND FLASH FLOODING OR DEBRIS FLOWS WILL BE A POSSIBILITY IN SOME AREAS. A DRYING TREND IS EXPECTED BEGINNING THURSDAY WITH THUNDERSTORMS MAINLY AFFECTING EASTERN NEVADA THROUGH SATURDAY. BREEZY WINDS WILL DEVELOP ON THURSDAY AND FRIDAY WITH GUSTS NEAR 30 MPH...HOWEVER HUMIDITY LEVELS ARE EXPECTED TO BE ABOVE 15 PERCENT WHERE WINDS WILL BE STRONGEST. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. RED FLAG WARNING FROM 1 PM TO 9 PM PDT THURSDAY FOR HUMBOLDT COUNTY. && 96
In the hours before
Special weather statement, Sep 4, 11:15 AM PDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1115 AM PDT WED SEP 4 2013 NVZ030-031-033>041-050000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER... SECRET PASS...LAMOILLE CANYON...HARRISON PASS....ELY...RUTH... MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY... ELKO...SPRING CREEK...CARLIN...WELLS...RUBY VALLEY... PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT 1115 AM PDT WED SEP 4 2013 ...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL QUICKLY REDEVELOP ACROSS NEVADA EARLY THIS AFTERNOON. ALL STORMS WILL MOVE NORTHEAST AT 10 TO 20 MPH. ONCE AGAIN TODAY, WITH A VERY MOIST ATMOSPHERE, ALL STORMS WILL BE CAPABLE OF EXCESSIVE...POTENTIALLY FLOODING RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR LANDER...EUREKA...ELKO AND WHITE PINE COUNTIES. FLOODING IS MOST LIKELY IN AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST SEVERAL DAYS. A FEW SEVERE STORMS ARE ALSO EXPECTED...WITH HAIL AND GUSTY WINDS...MAINLY OVER NORTHERN NEVADA. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF NORTHERN NEVADA AFTER SUNSET TONIGHT. TURNER
Special weather statement, Sep 4, 12:29 PM PDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1229 PM PDT WED SEP 4 2013 NVZ036-037-042015- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1229 PM PDT WED SEP 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 115 PM PDT... AT 1225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 26 MILES NORTHEAST OF NEW PASS SUMMIT...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ANTELOPE VALLEY... STATE HIGHWAY 305 NEAR ANTELOPE VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4015 11718 4004 11691 3975 11718 3985 11737 TIME...MOT...LOC 1928Z 217DEG 19KT 3987 11720 TURNER
Special weather statement, Sep 4, 12:37 PM PDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1237 PM PDT WED SEP 4 2013 NVZ035-042000- WHITE PINE COUNTY NV- 1237 PM PDT WED SEP 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 100 PM PDT... AT 1234 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF RUTH...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ROBINSON SUMMIT... U.S. HIGHWAY 50 NEAR ROBINSON SUMMIT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3958 11520 3942 11491 3917 11521 3928 11541 TIME...MOT...LOC 1936Z 218DEG 16KT 3929 11524 TURNER
Special weather statement, Sep 4, 1:00 PM PDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 100 PM PDT WED SEP 4 2013 NVZ031-034-038-039-042030- NORTHERN ELKO COUNTY NV-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 100 PM PDT WED SEP 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 130 PM PDT... AT 1258 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WELLS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WELLS... ANGEL LAKE... INTERSTATE 80 NEAR WELLS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4132 11504 4122 11478 4094 11503 4102 11522 TIME...MOT...LOC 2000Z 207DEG 15KT 4106 11506 TURNER
Special weather statement, Sep 4, 1:23 PM PDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 123 PM PDT WED SEP 4 2013 NVZ040-041-042045- NORTHEASTERN NYE COUNTY NV-NORTHWESTERN NYE COUNTY NV- 123 PM PDT WED SEP 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 145 PM PDT... AT 124 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 47 MILES EAST OF TONOPAH...MOVING NORTH AT 20 MPH. MOTORISTS DRIVING ALONG STATE ROUTE 375 AND US HIGHWAY 6 ARE URGED TO USE CAUTION AS PONDING OF WATER ON THESE ROADS CAN LEAD TO SLICK SPOTS. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... WARM SPRINGS... AT THE JUNCTION OF US HIGHWAY 6 AND STATE ROUTE 375... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3817 11663 3824 11619 3803 11625 3804 11651 TIME...MOT...LOC 2022Z 171DEG 19KT 3806 11636 86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 5:05 PM PDT | Special Weather Statement | LKN | 25 min | |
| Sep 3, 5:08 PM PDT | Severe Thunderstorm Warning | LKN | Nye, White Pine | 52 min |
| Sep 3, 5:14 PM PDT | Flash Flood Warning | LKN | Eureka, Lander | 3 hr |
| Sep 3, 5:22 PM PDT | Flash Flood Warning | LKN | Nye, White Pine | 3 hr |
| Sep 3, 5:36 PM PDT | Special Weather Statement | LKN | Eureka | 24 min |
| Sep 3, 6:14 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Sep 3, 9:30 PM PDT | Special Weather Statement | LKN | Elko | 45 min |
| Sep 4, 9:46 AM PDT | Red Flag Warning | LKN | 35 hr | |
| Sep 4, 12:29 PM PDT | Special Weather Statement | LKN | Lander | 46 min |
| Sep 4, 12:37 PM PDT | Special Weather Statement | LKN | White Pine | 23 min |
| Sep 4, 12:44 PM PDT | Flash Flood Warning | LKN | Lander | 3 hr |
| Sep 4, 1:00 PM PDT | Special Weather Statement | LKN | Elko | 30 min |
| Sep 4, 1:23 PM PDT | Special Weather Statement | LKN | Nye | 22 min |
| Sep 4, 1:33 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 4, 1:52 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 4, 1:53 PM PDT | Special Weather Statement | LKN | 37 min | |
| Sep 4, 1:59 PM PDT | Special Weather Statement | LKN | Eureka | 31 min |
| Sep 4, 2:06 PM PDT | Special Weather Statement | LKN | Eureka | 24 min |
| Sep 4, 2:21 PM PDT | Special Weather Statement | LKN | Lander | 24 min |
| Sep 4, 2:35 PM PDT | Special Weather Statement | LKN | 40 min | |
| Sep 4, 2:41 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Eureka | 34 min |
| Sep 4, 2:49 PM PDT | Special Weather Statement | LKN | 26 min | |
| Sep 4, 2:59 PM PDT | Special Weather Statement | LKN | 31 min | |
| Sep 4, 3:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Sep 4, 3:13 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Eureka | 32 min |
| Sep 4, 3:30 PM PDT | Special Weather Statement | LKN | 45 min | |
| Sep 4, 3:35 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 3 hr |
| Sep 4, 3:41 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 4, 3:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| Sep 4, 3:55 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye | 3 hr |
| Sep 4, 3:58 PM PDT | Special Weather Statement | LKN | Elko | 32 min |
| Sep 4, 4:01 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 4, 4:04 PM PDT | Special Weather Statement | LKN | 26 min | |
| Sep 4, 4:46 PM PDT | Special Weather Statement | LKN | 44 min | |
| Sep 4, 4:49 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 26 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.